Alert archive / North Dakota / Special Weather Statements in 2021
Special Weather Statement, NWS Bismarck, ND
NWS Bismarck, ND issued this special weather statement at Jul 26, 2021, 4:13 AM CDT for Sioux County, North Dakota. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2021, 4:13 AM CDT (09:13 UTC)
- Expired
- Jul 26, 2021, 4:45 AM CDT
- In force
- 32 min
- Issued by
- NWS Bismarck, ND
County Sioux County, ND
The radar
The Bismarck radar (KBIS), 86 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 3328 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
129
WWUS83 KBIS 260913
SPSBIS
Special Weather Statement
National Weather Service Bismarck ND
413 AM CDT Mon Jul 26 2021
NDZ045-260945-
Sioux ND-
413 AM CDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIOUX COUNTY UNTIL
445 AM CDT...
At 413 AM CDT, a strong thunderstorm was located 8 miles west of
Selfridge, moving east at 30 mph.
Nickel size hail and wind gusts to 40 mph will be possible with this
storm.
Locations impacted include...
Selfridge.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek shelter
inside a building or vehicle.
&&
LAT...LON 4600 10120 4613 10116 4609 10073 4594 10082
4594 10107
TIME...MOT...LOC 0913Z 288DEG 24KT 4604 10109
$$
HARGROVEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this special weather statement went out at Jul 26, 4:06 AM CDT, 7 minutes earlier.
Area forecast discussion, Jul 26, 4:06 AM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 406 AM CDT Mon Jul 26 2021 .SHORT TERM...(Today and tonight) Issued at 406 AM CDT Mon Jul 26 2021 More thunderstorms have developed early this morning along a warm front draped across the far south. Elevated storms associated with a weak surface low, modest low level jet, and warm air advection first began to develop in Adams county, but activity has spread east and slightly north and should continue over the next several hours. Severe weather is not much of a concern with this morning's activity, but a few storms could become briefly strong with hail up to the size of nickels. SPC mesoanalysis shows these storms in an environment characterized by 1000 J/kg MUCAPE and 35 to 40 knots of 0-6km shear. The strongest activity should begin to diminish by the later morning hours as the low level jet backs off. The axis of a broad western US ridge will creep east towards the region through the day as it amplifies, leading to more hot temperatures. Some locations across the south central and southwest are likely to see triple digit readings with upper 80s and 90s elsewhere. The weak surface low and warm front currently helping to spark convection across the southwest and south central will move into northeastern South Dakota by late this afternoon or evening. Another weak shortwave will ride down the western ridge and may provide enough large scale ascent to spark a few showers and thunderstorms across the southern James River Valley. There is a bit of uncertainty where the low/frontal boundary will be when the better mid level forcing arrives. Some guidance shows a few late afternoon storms across portions of the south central and James River Valley, but most guidance keeps storms east and into the Grand Forks forecast area. The latest NAM forecast soundings across the southern James River Valley this afternoon show 1500 to 2500 J/kg MLCAPE and 0-6 km shear of 35 to 45 knots. Therefore, a brief conditional severe weather threat may develop if any storms can form before the best surface features move out of the area. Given there is little confidence that storms will form, will leave severe wording out of the gridded forecast for now. If storms do form in our area, they should be well on their way out around sunset at the latest. Tonight will be another mild night with lows mainly in the 60s. .LONG TERM...(Tuesday through Sunday) Issued at 406 AM CDT Mon Jul 26 2021 The heat will be the main story on Tuesday as the ridge axis continues to move closer to the Montana North Dakota border. Guidance advertises hot 850 mb temperatures advecting in from west, reaching into the 97.5 and 99.5 percentiles across much of western and central North Dakota. The hottest temperatures will be across the southwest, where a few readings of 105 or greater will be possible. Widespread triple digit readings are likely across most of the west and central. A Heat Advisory will probably be needed somewhere across the southwest on Tuesday as we continue to fine tune the forecast for another shift or two. A cold front will cross the region Tuesday night and Wednesday, which should help to moderate temperatures a bit (think 80s and 90s and not 90s and 100s). Isolated convection is possible along this front as well, with slight chance to chance PoPs across much of the central and east in the current forecast package. For the remainder of the week, the ridge builds back up in the west with modestly active northwest flow over the Northern Plains. While widespread precipitation is still unlikely, several rounds of convection are possible through the weekend in various parts of the region. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1226 AM CDT Mon Jul 26 2021 VFR conditions are expected through the period. Northwest winds may become a bit breezy Monday afternoon, with sustained values up to 15 mph and gusts to 25 mph. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ZH LONG TERM...ZH AVIATION...ZH
Hazardous weather outlook, Jul 26, 12:26 AM CDT, 3 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1226 AM CDT Mon Jul 26 2021 NDZ017>021-031>035-040>044-270530- McKenzie-Dunn-Mercer-Oliver-McLean-Golden Valley-Billings-Stark- Morton-Burleigh-Slope-Hettinger-Grant-Bowman-Adams- 1226 AM CDT Mon Jul 26 2021 /1126 PM MDT Sun Jul 25 2021/ This Hazardous Weather Outlook is for portions of northwest North Dakota, south central North Dakota, and southwest North Dakota. .DAY ONE...Rest of Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday Heat index values exceeding 100 degrees are possible Tuesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ001>005-009>013-022-023-025-036-037-270530- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-Sheridan-Wells-Foster-Kidder-Stutsman- 1226 AM CDT Mon Jul 26 2021 This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...Rest of Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ047-048-050-051-270530- Logan-La Moure-McIntosh-Dickey- 1226 AM CDT Mon Jul 26 2021 This Hazardous Weather Outlook is for portions of southeast North Dakota. .DAY ONE...Rest of Tonight There is a chance of thunderstorms overnight tonight. A few thunderstorms may become strong with small hail possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ045-046-270530- Sioux-Emmons- 1226 AM CDT Mon Jul 26 2021 /1126 PM MDT Sun Jul 25 2021/ This Hazardous Weather Outlook is for portions of south central North Dakota. .DAY ONE...Rest of Tonight There is a chance of thunderstorms overnight tonight. A few thunderstorms may become strong with small hail possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday Heat index values exceeding 100 degrees are possible Tuesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. ZH
In the hours before
Special weather statement, Jul 25, 10:59 PM CDT, 5 hours 14 minutes before
Special Weather Statement
National Weather Service Bismarck ND
1059 PM CDT Sun Jul 25 2021
NDZ048-260445-
La Moure ND-
1059 PM CDT Sun Jul 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAMOURE COUNTY UNTIL
1145 PM CDT...
At 1059 PM CDT, a strong thunderstorm was located 8 miles southeast
of Marion, or 26 miles north of Oakes, moving east at 15 mph.
Nickel size hail and wind gusts to 50 mph will be possible with this
storm.
Locations impacted include...
Verona.
LAT...LON 4644 9833 4663 9831 4663 9804 4635 9803
4635 9804
TIME...MOT...LOC 0359Z 283DEG 14KT 4651 9820
MJONESSpecial weather statement, Jul 26, 3:00 AM CDT, 1 hour 13 minutes before
Special Weather Statement National Weather Service Bismarck ND 200 AM MDT Mon Jul 26 2021 NDZ042-044-045-260830- Grant ND-Sioux ND-Adams ND- 200 AM MDT Mon Jul 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SIOUX...SOUTHWESTERN GRANT AND SOUTHEASTERN ADAMS COUNTIES UNTIL 230 AM MDT... At 200 AM MDT, a strong thunderstorm was located 11 miles north of North Lemmon, or 11 miles north of Lemmon, moving east at 25 mph. Penny size hail and wind gusts to 40 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Sioux, southwestern Grant and southeastern Adams Counties. LAT...LON 4599 10231 4616 10232 4621 10189 4596 10188 TIME...MOT...LOC 0800Z 267DEG 23KT 4611 10217 HARGROVE
Special weather statement, Jul 26, 4:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Bismarck ND
413 AM CDT Mon Jul 26 2021
NDZ045-260945-
Sioux ND-
413 AM CDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIOUX COUNTY UNTIL
445 AM CDT...
At 413 AM CDT, a strong thunderstorm was located 8 miles west of
Selfridge, moving east at 30 mph.
Nickel size hail and wind gusts to 40 mph will be possible with this
storm.
Locations impacted include...
Selfridge.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek shelter
inside a building or vehicle.
&&
LAT...LON 4600 10120 4613 10116 4609 10073 4594 10082
4594 10107
TIME...MOT...LOC 0913Z 288DEG 24KT 4604 10109
HARGROVEThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 10:59 PM CDT | Special Weather Statement | BIS | LaMoure | 46 min |
| Jul 26, 3:00 AM CDT | Special Weather Statement | BIS | Adams | 30 min |
| Jul 26, 2:05 PM CDT | Heat Advisory | BIS | Adams, Billings, Bowman, Burleigh, Dickey, Dunn and 14 more | 31 hr |
| Jul 26, 6:42 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Logan, Stutsman | 33 min |
Nearby
Special Weather Statements in North Dakota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.